Hail, Posey
- When
- March 30, 9:47 PM CST
- Where
- Posey County, Poseyville
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -87.783
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 2:25 PM CST, 7 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CST WED MAR 30 2005 .DISCUSSION... SURFACE TDS HAVE RISEN INTO THE U50S ACROSS MOST OF THE FA. MODELS HAVE BEEN CONSISTENT...ESP ETA/META...IN EVER SO GRADUALLY SLOWING DOWN PCPN ARRIVAL TIME...NOW LOOKING TO BE STRICTLY A TONIGHT EVENT. IF THE ETA/META IS CORRECT...THEN IT IS POSSIBLE WE WL HAVE LTL/IF ANY CONVECTION WEST OF THE MS RIVER...WHERE SOUNDINGS REVEAL MOISTURE IS MOST SPARCE. BEST CHANCES ARE EAST OF THE MS...ESP BETWEEN 03Z-09Z...WHEN COLD FRONT MOVES IN AND TAPS DESTABILIZED AIR MASS. WINDS ALOFT STILL SUPPORT AT LEAST A SLIGHT RISK AND AS SUCH IF STORMS CAN DEVELOP...THEY WILL LIKELY BECOME SEVERE...ERN 2/3 FA...ESP PENNYRILE REGION OF WKY. MOS POPS RESPOND W/TEENS WEST TO AS HIGH AS LOW END OF CATEGORICAL SERN PTNS FA. WE HAVE MODERATED THE EXTEME OF THE GRADIENT FROM A SLGT CHANCE WEST TO A LIKELY CHANCE EAST...SIMILAR TO PREVIOUS PACKAGE(S)...JUST WITH THE LATEST AREAL COVERAGE TWEEKS PER THE 12Z MODELS. EVEN WITH THE SLOWING MODEL APPROACH...ALL MODELS STILL AGREE PCPN IS OUT OF THE AREA BY 12Z THU. HOWEVER WHERE MODELS DIVERGE IS IN DEVELOPMENT/TRACK OF NEXT SURFACE LOW...IN RESPONSE TO EWARD MOVING LONG WAVE TROF. WHATEVER THE EVENTUAL TRACK...ALL MODELS ARE NOW PAINTING THE LOW STAYING TO PRIMARILY OUR SOUTH AND EAST...AND AS SUCH...SO WILL THE CONVECTIVE CHANCES. THEREFORE WEVE RESPONDED BY GOING FOR A BACK SIDE OF THE LOW RAIN POP...AND WE COMPROMISE ON TIMING AND AREAL EXTENT BETWEEN THE SLOWER/DRIER ETA AND FASTER/MORE EXPANSIVE GFS...WHICH JUST HAPPENS TO BE SIMILAR TO THE 12Z NGM RUN AND THE GOING FORECAST PACKAGE. THEREFORE THERE WAS LITTLE ACTUAL RESULTANT CHANGE TO THE THU NIGHT-FRIDAY PCPN CHANCES. THE REMAINDER OF THE FORECAST IS LIKEWISE LITTLE CHANGED...WITH A DRY WEEKEND AND EARLY NEXT WEEK...FOLLOWED BY YET ANOTHER INCOMING SYSTEM/CHANCE OF PCPN LATE DAY 6-DAY 7. MINOR TWEEKS WERE WITH REGARD TO THE LATEST GFS OUTPUT...WHICH WAS BLENDED INTO FROM THE NEAR TERM ETA/META. TEMPS ARE VERY SIMILAR AND CLOSE TO GOING NOS...EXCEPT FOR THU NIGHT-FRI SYSTEM...WHERE WE CHOSE THE PERSISTENCE COMPROMISE STRATEGY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CST WED MAR 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 307 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE QUAD STATE TONIGHT. IT WILL BE COLLIDING WITH WARM AND UNSTABLE AIR THAT WILL BE FAVORABLE FOR THE FORMATION OF THUNDERSTORMS. THIS COMBINATION OF FACTORS...IN ADDITION TO THE WINDS ALOFT...WILL CREATE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WITH ANY SEVERE STORMS...IN ADDITIOIN TO THE USUAL HAZARDS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE MAIN LIMITING FACTOR FOR STORMS TO DEVELOP IS MOISTURE. THE AVAILABLE MOISTURE IN THE COLUMN IS MARGINAL AT BEST. AT THIS TIME...IT APPEARS THE BEST CHANCE AREA FOR SEVERE STORM DEVELOPMENT WILL BE WHERE THE MOISTURE FLUX IS GREATEST...WHICH THE MODELS PAINT TO BE PRIMARILY EAST OF THE MISSISSIPPI RIVER. IF STORMS DEVELOP...THEY SHOULD DEVELOP SOMETIME SHORTLY AFTER DARK...THEN MOVE INTO OR THROUGH THE QUAD STATE WITH THE COLD FRONT...ESPECIALLY BETWEEN 900 PM AND 300 AM. THE COLD FRONT WILL BE DEPARTING LATE TONIGHT AND THE SEVERE THREAT SHOULD BE OVER BY OR BEFORE SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL BUNCOMBE 37.47N 88.97W
03/30/2005 0.75 INCH JOHNSON IL EMERGENCY MNGR
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL BUNCOMBE 37.47N 88.97W
03/30/2005 1.75 INCH JOHNSON IL TRAINED SPOTTER
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
914 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL WEST VIENNA 37.43N 88.97W
03/30/2005 2.75 INCH JOHNSON IL PUBLIC
REPORTED ON ROUTE 37 3.5 MILES SOUTH OF WEST VIENNA.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 W WEST VIENNA 37.43N 89.06W
03/30/2005 1.00 INCH UNION IL TRAINED SPOTTER
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL CHARLESTON 36.92N 89.34W
03/30/2005 0.75 INCH MISSISSIPPI MO LAW ENFORCEMENT
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL GLENDALE 37.41N 88.64W
03/30/2005 0.75 INCH POPE IL TRAINED SPOTTER
&&
SMITTYThe Evansville,IN radar (KVWX), 12 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442045, 5442044, 5442043.